Hail, Fremont
- When
- August 5, 5:05 PM MST to 5:20 PM MST
- Where
- Fremont County, Ashton
- Measured
- 1 in hail
- Crop damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 44.070, -111.450
Large hail and winds caused damage to grain fields in Ashton.
Large hail and winds caused damage to grain fields in the Ashton area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Large hail and winds caused damage to grain fields in the Ashton area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 5, 1:45 PM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 245 PM MDT SUN AUG 5 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. CONVECTION IN ADVANCE OF UPPER LEVEL SHORTWAVE HAS BECOME SCATTERED OVER THE AREA. CURRENT THOUGHTS FROM SPC SHOW POTENTIAL FOR ISOLATED SEVERE EVENTS IN EASTERN IDAHO. KEPT HIGHER POPS FROM BURLEY TO DUBOIS EAST TO WYOMING BORDER. UPPER LEVEL LARGE SCALE TROUGH WILL LINGER IN THE PACIFIC NORTHWEST THROUGH TUESDAY...KEEPING US IN SOUTHWEST FLOW. WITH DRYER AIR SLIDING IN...EXPECT ONLY ISOLATE MAINLY MOUNTAIN THUNDERSTORMS FOR THE REMAINDER OF THE SHORT TERM FORECAST. TEMPERATURES TO BECOME MORE SEASONAL. PRESTON .LONG TERM...THURSDAY THROUGH NEXT SUNDAY. MODELS STILL CONSISTENT ON PREDICTING GENERALLY DRIER CONDITIONS FOR THURS THROUGH SAT ALTHOUGH A FEW THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL MTNS AND UPPER SNAKE HIGHLANDS. UPPER RIDGE AMPLIFIES OVER GREAT BASIN LATE SAT/SUN...ALLOWING RETURN OF MONSOONAL MOISTURE FOR DAILY CONVECTION DURING THE FOLLOWING WEEK. TEMPERATURES HOLDING STEADY NEAR/SLIGHTLY ABOVE CLIMO VALUES FOR THE EXTENDED PERIOD. POTENTIAL RETURN TO MONSOON MOISTURE IS HINTED AT LATE SUNDAY INTO MONDAY. WARANAUSKAS / PRESTON && .FIRE WEATHER...SOUTHWESTERLY FLOW ALOFT WILL PERSIST FOR NEXT COUPLE OF DAYS...HOWEVER DRIER AIRMASS UPSTREAM IN MID LEVELS WILL PUSH INTO PORTIONS OF THE DISTRICT. MOISTURE AND INSTABILITY WILL LINGER ALONG THE MONTANA BORDER AND CENTRAL MOUNTAINS FOR A CONTINUING THREAT OF CONVECTION. COVERAGE OF CONVECTIVE STORMS WILL BE MUCH LESS THAN LAST COUPLE OF DAY. DSH && .AVIATION...MAINLY VFR CONDITIONS THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS WILL PERSIST UNTIL MIDNIGHT...PARTICULARLY OVER THE EASTERN HIGHLANDS AND TWEB ROUTES 343 AND 344. THUNDERSTORMS LIKELY TO PRODUCE SFC WIND GUSTS TO AROUND 40 MPH. CONVECTIVE ACTIVITY IS EXPECTED TO DIMINISH AFTER MIDNIGHT. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1105 AM MDT SUN AUG 5 2007 IDZ017>025-031-032-061015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 1105 AM MDT SUN AUG 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON THROUGH MID EVENING. SOME STORMS WILL PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND SMALL HAIL. EAST OF A LINE FROM MALAD TO POCATELLO TO DUBOIS...STORMS MAY BECOME SEVERE WITH WINDS GUSTS OVER 60 MPH AND HAIL SIZE OVER THREE QUARTER OF AN INCH FROM 2 PM TO 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. CHANCE OF THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS ON MONDAY. DRIER AIRMASS ARRIVES BEGINNING TUESDAY SO EXPECT LESS CONVECTIVE ACTIVITY FROM MIDWEEK ONWARD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
133 PM MDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL 4 SSE FELT 43.82N 111.16W
08/05/2007 E0.25 INCH TETON ID TRAINED SPOTTER
&&
MRIEDYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
236 PM MDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL N MALTA 42.31N 113.37W
08/05/2007 E0.25 INCH CASSIA ID TRAINED SPOTTER
TSRA WITH PEA SIZE HAIL STORM.
0228 PM HAIL 1 N MALTA 42.32N 113.37W
08/05/2007 E0.50 INCH CASSIA ID TRAINED SPOTTER
HAIL FOR 10 MINUTES.
&&
MRIEDYThe Pocatello radar (KSFX), 146 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
Large hail and winds caused damage to grain fields in Ashton.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57541.